MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US PIN LNR CONS NEUT +4 36IDX60OD; PINNACLE HIP SYSTEM : HIP CONSTRAINED ACETABULAR LINERS

DEPUY ORTHOPAEDICS INC US PIN LNR CONS NEUT +4 36IDX60OD; PINNACLE HIP SYSTEM : HIP CONSTRAINED ACETABULAR LINERS
Catalog Number 121836660
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Host-Tissue Reaction (1297); Fatigue (1849); Damage to Ligament(s) (1952); Necrosis (1971); Pain (1994); Scarring (2061); Swelling (2091); Tissue Damage (2104); Osteolysis (2377); Limited Mobility Of The Implanted Joint (2671)
Date of Event 06/06/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Concomitant medical products: dlt ts cer hd 12/14 36mm +1.5 hip femoral head; pin lnr cons neut +4 36idx60od hip acetabular liner; unknown hip acetabular cup; unknown hip femoral stem.Initial reporter occupation: non-healthcare professional; attorney.
 
Event or Problem Description
Medical records received.After review of medical records, it was stated that the patient was revised to address pain, massive fluid collection and catastrophic tissue loss.Revision notes reported tremendous amount of scarring and fluid collection, abductor deficiency, enormous amount of necrotic tissue, cortical scalloping on the anterior femur, some corrosion distal to the actual taper but nothing on the taper itself, and a femoral strut and bone allograft were implanted.Doi: (b)(6) 2011; dor: (b)(6) 2016; left hip.
 
Additional Manufacturer Narrative
(b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
After review of medical records, patient had recurrent swelling of the left thigh, and leg likely to secondary to persistent metal ion reaction.He has also had balance issues as well as increased fatigue.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).
 
Event or Problem Description
Mri laboratory results shows of osteolysis , tearing and retraction of the tendon with iliopsoas bursitis and atrophy of the torn muscles, heterotropic ossification, and, pseudotumor.
 
Additional Manufacturer Narrative
Product complaint : (b)(4).Investigation summary :no device associated with this report was received for examination.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.Depuy considers the investigation closed.Should additional information be received, the information will be reviewed and the investigation will be re-opened as necessary.If information is obtained that was not available for the initial medwatch , a follow-up medwatch, will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: no device associated with this report was received for examination.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.Depuy considers the investigation closed.Should additional information be received, the information will be reviewed and the investigation will be re-opened as necessary.Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.
 
Event or Problem Description
Ppf alleges abductor muscle repair and elevated metal ions.

Brand Name
PIN LNR CONS NEUT +4 36IDX60OD
Common Device Name
PINNACLE HIP SYSTEM : HIP CONSTRAINED ACETABULAR LINERS
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46582 0988
MDR Report Key7863684
Report Number1818910-2018-68876
Device Sequence Number11265864
Product Code KWZ
UDI-Device Identifier10603295012146
UDI-Public10603295012146
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K043058
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2011
Device Explanted Year2016
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 08/14/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/30/2014
Device Catalogue Number121836660
Device Lot NumberD4FJ81000
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/14/2018
Supplement Date Received by Manufacturer09/13/2018
11/08/2018
01/15/2019
06/07/2019
Initial Report FDA Received Date09/11/2018
Supplement Report FDA Received Date09/19/2018
11/28/2018
01/24/2019
06/11/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age69 YR